Posted by lillabella on May 2, 2013, at 14:27:21
Has anyone really figured out why some of us have seemingly 'opposite reactions' to psychotrophic meds?? Is it something to do with our synapses firing or not firing? A depletion of neurotransmittors? Is there any help? I ask because I have these opposite reactions to 99% of all meds and am therefore treatment resistant. I will mention a few:
Prozac---major anxiety/wanted to jump out of my
skin--and it lasted for 3 days after one
Wellbutrin---only med that made me ++suicidal---+
hostile and agigtated in a manic,dark
Lithium--- super manic in a black way--aggressive,
angry and hostile. Had amazing energy
could not even pretend to sleep but
hated everything and everybody!!!
Effexor--- major insomnia and anxiety
Topamax-- hostile and angry and *STUPID* could not
function at my job and again manic!
Nardil--- Manic in what I thought was a good way
but really off the wall in highsight
+ huge weight-gain/water retention---
looked like I was 9 months pregant!
Parnate-- somewhat manic but felt good inspite of
nodding off when sitting still but hey
it stopped working! or I would still be
on it!!!! I miss the parnate a lot!!
Amitripyline-- major shakes and tremor
Paxil---------felt drugged and dazed
ALL of the Stims---feel like a zombie/zero
motivation or drive/want to lie
in bed all day and sleep
My diagnoses is Bipolar Disorder with Attention Defecit Disorder.
I have been at this game for a long time and following this board since the early ninities. Right now I am deeply depressed and not sure what to ask my doctor for next week. I currently take a small amount of vyvanse because in spite of everything I can focus somewhat better with it even if it saps me of any drive I might have except to lie in bed and read. I also take zoloft to help with depression but I still cry everyday and rarely get out of bed.
I take some clonazapam which helps with my anxiety and insomnia.
Does anyone have any suggestions as to what I might augment the above meds with to lift the depression and give me some energy? Yes I have tried all the anti-convulsants plus lamictal plus gabapentin etc. etc. None of them did a thing.
Please help as I feel so low right now and don't know what to do. Why is it that meds stop working?? I would love to try nardil with a small amount of vyvanse as strangely vyvance acts as an anti-manic for me. But I know my p-doc won't go for it. A cry for help...thank-you